MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HEADLESS COMPRESSION SCREW 2.5MM X 36 PARTIAL THREAD; SCREW, FIXATION, BONE

ZIMMER BIOMET, INC. HEADLESS COMPRESSION SCREW 2.5MM X 36 PARTIAL THREAD; SCREW, FIXATION, BONE
Catalog Number 110018444
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that after opening a sterile screw, an unknown white piece of debris fell out of the cannulation of the screw after pushing a k-wire through it.An alternate device was used to complete the procedure successfully.The unknown debris did not fall into the patient's wound, but rather to the floor.No complications, injuries, or surgical interventions were required, and no foreign bodies were retained due to this malfunction.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.The reported event is unable to be confirmed.Visual examination of the returned device identified the screw was returned without any packaging components/materials and has foreign material on the shaft and threads of the screw.There was no debris in the cannulated hole.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
HEADLESS COMPRESSION SCREW 2.5MM X 36 PARTIAL THREAD
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22382978
Report Number0001825034-2025-01939
Device Sequence Number21096263
Product Code HWC
UDI-Device Identifier00887868138041
UDI-Public(01)00887868138041(17)270412(10)763140
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142658
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110018444
Device Lot Number763140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale